Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


fat loss with testosterone
Jun 10, 2001

I have read that if you are experiencing fat loss that testosterone supplement may contribute. Should I stop taking this and also does DHEA supplement also contribute to fat loss? I have fat loss in face that I am very concerned with and do not want to contribute any more to that unless absolutely necessary.

Response from Dr. Henry

Aging, time with HIV, duration of high level suppression with antiretroviral drugs, good immune recovery have all been noted to contribute to fat gain/loss in this setting. Physiologic doses of testosterone has not been a significant contributor to the problem in most studies. Certain HIV drugs may aggravate the problem more that others but there is much we don't know. The ACTG will soon start a study looking at the use of oral diabetes drugs for fat changes and growth hormone studies are also planned. For now it is frustrating that we don't know more. KH



Previous
Lowering HAART Induced Cholesterol
Next
Is this chicken skin

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement